Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Pain in the knees, wrist and bones. Diagnosed with vitamin D, calcium and phosphorus deficiency. Can she take Remlin D and Toyo?

User rating for this question
Very Good
Answered by

Practicing since : 1985
Answered : 45 Questions
my wife is 40 yrs age.she has been diagonosed with vitamin d , calcium and phosphorus deficiency.she is having pain in knees,wrist and bones.She has taken additional supplement of vitamin D and Calcium as advised by rheumatology doctor.After three month treatment there has been no relief.We have now consulted endocinologist and he has prescribed remylin d and Toyo(calcium and cholecalceforal) one tablet a day.should she take it.She gave birth to my first child in 1994 and second child in 2003,both scissorian delivery.Since the birth of second child in 2003 she is having prolonged and heavy periods.
Posted Sat, 28 Apr 2012 in Lupus
Answered by Dr. Praveen Jadhav 2 hours later

Thanks for your query.

Though your Vit D levels are severely low, you seem to have taken adequate supplementation for the same. If in spite of this you get pain in joints, the reason could be something else.

Since multiple joints are involved, further questions need to be answered -
1. Is there morning stiffness in the joints?
2. Are the finger joints involved?
3. Is there backache and pain in spinal joints?
4. Is there family history of arthritis?
5. Have you done RA test, and what are is its results?

It is also quite possible that other non - arthritis causes could be the reason of your problem, such as vit B12 deficiency an fibromyalgia.

If pain in knees is the most important problem, then osteoarthritis could be the reason of your knee pain. In such case, intra- articular triamcinolone injection can be a big help. However, you'll need to see your rheumatologist again for this.

The question of severe menstrual bleeding needs to be addressed by a gynecologist.
Above answer was peer-reviewed by
Follow-up: Pain in the knees, wrist and bones. Diagnosed with vitamin D, calcium and phosphorus deficiency. Can she take Remlin D and Toyo? 12 hours later
1.There is no morning stiffness in the joints.
2.No finger joints are involved.
3.There is no backache and pain in spinal cords.
4.There is no family history of arthritis.
5.We have not done RA test.
In starting some two years back she started having pain in knees.Now she has pain in right arm also.Some time due to excessive work she also complains of wrist pain.In short her pain is work related.When she gets up in the morning she has no the day progress and she does household works ,she starts complaining of pain.How ever when she works less ,she suffers lesser pain.She has taken sufficient supplement for vitamin D and as per our doctor she does not need additional vitamin D atleast for a year.As per doctor advice she has starOur ted morning walk for 20-25 minutes since one week.But after walk she complains of more pain.Our rheumatologist is of the opinion that she does not need any additional medicine and adequate morning walk will help in due course of time.Is her prolonged and heavy periods since last 8 years has led to this problem.Her gynaecologist has advised to give her Duoluton L and she is taking it since three months.Now she is having shorter and lighter period.Is in any way her pain is related to her knee and arm pain.
Answered by Dr. Praveen Jadhav 22 hours later
Hi and thanks again,

The answers to the questions suggest that your wife does not seem to have an arthritis issue. Though excess bleeding is not a direct cause of joint pains, but many nutritional deficiencies can occur due to blood loss and that may have a role in the development of joint pains.

It's good that the gynecological problem is getting solved. Exercise and improvement in excess bleeding will definitely help in reducing your pains.

Apart from this, check the possibility of having fibromyalgia with your rheumatologist. In this condition, there are multiple painful points over joints and other parts of the body. This is a benign condition and there could be some response to prescription medications like pregabalin.

Also please check vitamin B12 levels. Low levels of this vitamin can cause pain throughout the body.

Hope I answered all your questions. Please accept my answer in case you do not have further queries.

Wish you Good Health.


Above answer was peer-reviewed by
Follow-up: Pain in the knees, wrist and bones. Diagnosed with vitamin D, calcium and phosphorus deficiency. Can she take Remlin D and Toyo? 9 hours later
hello and thanks

Sir please name the test to check vitamin B12 level.Two weeks earlier we have consulted Dr Ambrish Mithal (endocnnology & diabetes) at medanta Gurgaon.After
detailed discussion and checking of the test reports,he told me that my wife has already taken sufficient vitamin D and Calcium dose in last three months.And since the pain continues he prescribed daily one tablet of
1.Toyo (Calcium and Cholecalcferol tablet)
2.Remylin D (pyridoxine hydrochloride 3mg,methylcobalamine 1500 mcg,folic acid 1.5 mg,vitamin D3 1000iu).
I am happy that your conclusion matches his conclusion
Please let me know
1. test name to check vitamin B12 levels
2. whom should i further consult rheumatologist or endocrionolgist for further treatment.
3. should I start giving toyo and remylin D or first go for vitamin B12 test.

Answered by Dr. Praveen Jadhav 27 hours later

Thank you for the follow up.

You can check blood in any laboratory for vitamin B12 levels. However, it needs to be done before starting vitamin B12 supplements i.e. remyelin. In case you have already started remyelin, there will be no point in doing the test.

You need to consult rheumatologist rather than endocrinologist.

Hope I have answered all your queries. Please feel free to write back if you have any more queries.

Please accept my answer if you do not have any further questions.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Pain in the knees, wrist and bones. Diagnosed with vitamin D, calcium and phosphorus deficiency. Can she take Remlin D and Toyo? 4 days later
Hello and thanks for guidance.Please have look at the following tests dtd 26.11.11
result reference interval unit
1.PTH Intact 35.5 15-65 pg/ml
2.25-hydroxy vitamin D3 90.5 30-100 Sufficiency ng/mi
3.calcium serum 8.3 8.5-10.1 mg/dl
4.Phosphorus,Serum 2.0 2.5-4.9 mg/dl
5Vitamin B12 Level,Serum 201.9 191-663 pg/ml
Treatment since 21.07.11.She has taken D Gain XXXXXXX 0000 iu -one XXXXXXX daily for Ten days and one injection of vitamin d 0000 on 26.08.11.CCM tablets twice daily since
21.07.2011.Please prescribe medicine.Her vitamin D3 tested on 21.07.2011 was 4.18 oonly and it improved after dgain sachet(ten) and one injection.
Answered by Dr. Praveen Jadhav 24 hours later
Hello again.

In terms of medicines, you can reduce the intake of the vitamin D XXXXXXX 60,000 units to once a month after consulting your doctor.

Vitamin B 12 levels are low and supplementation for it is recommended - Tab Methycobalamin 1500 mcg per day on a long term basis will help. You can get it prescribed from your treating doctor.

Please continue calcium CCM as advised.

You still need to rule out Fibromyalgia as the cause of your problems, from a Rheumatologist.

Hope, this answers your query. Please accept my answer in case you do not have further queries.

Wish you and your wife a good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor